Hail, Douglas
- When
- August 25, 4:02 PM MST
- Where
- Douglas County, 0.87 mi SE of Parker
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.510, -104.760
A severe thunderstorm produced hail up to quarter size, along with wind gusts to 66 mph in northern Douglas County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced hail up to quarter size, along with wind gusts to 66 mph in northern Douglas County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 25, 1:34 PM MST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 234 PM MDT MON AUG 25 2014 .SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY) ISSUED AT 234 PM MDT MON AUG 25 2014 COOL AIRMASS HAS MOVED OVER NORTHEAST COLORADO TODAY. EASTERLY LOW LEVEL FLOW HAS INCREASED DEW POINTS THROUGH THE DAY. AS THE AIRMASS CONTINUES TO SLOWLY WARM...THE CAP SHOULD BE BROKEN. STORMS ARE STARTING TO FORM OVER THE HIGHER TERRAIN AND WILL SPREAD EASTWARD THROUGH THE LATE AFTERNOON AND EVENING. STILL A CHANCE FOR SEVERE WEATHER TODAY. SURFACE BASED CAPES WILL CLIMB TO AROUND 1000 J/KG. THIS COMBINED WITH GOOD SHEAR SHOULD RESULT IN A FEW SEVERE STORMS. BEST CHANCE FOR SEVERE WEATHER WILL BE EAST OF I-25 WHERE THE GREATEST MOISTURE AND INSTABILITY WILL RESIDE. HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE. BECAUSE OF THE SHEAR AND SOMEWHAT LOW LCL...CAN'T RULE OUT A BRIEF TORNADO. SHOWERS AND STORMS WILL PROGRESS EASTWARD THIS EVENING AND IS EXPECTED TO END AROUND OR JUST AFTER MIDNIGHT. DUE THE MOIST SOUTHWEST FLOW ALOFT WILL KEEP LOW POPS IN THE FORECAST FOR LATE TONIGHT AND EARLY TUESDAY. LOW CLOUDS ARE EXPECTED TUESDAY MORNING AND PERHAPS FOG BECAUSE OF THE MOIST LOW LEVELS. SOUTHWEST FLOW ALOFT WILL PREVAIL OVER COLORADO TUESDAY AROUND A CLOSED LOW OVER THE GREAT BASIN. APPEARS THERE WILL BE A WAVE THAT WILL AFFECT THE AREA LATE TUESDAY AFTERNOON AND INTO TUESDAY NIGHT. MOISTURE WILL CONTINUE TO INCREASE WITH PRECIPITABLE WATER VALUES CLIMBING TO AN INCH TO 1.25 ALONG THE FRONT RANGE AND ACROSS THE EASTERN PLAINS. CAPES MAY CLIMB UP TO 2000 J/KG IF TEMPERATURES ARE ABLE TO REACH THE MID TO UPPER 70S. SO THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS AGAIN TUESDAY AFTERNOON. BECAUSE OF THE MOIST AIRMASS THERE WILL ALSO BE A SLIGHT CHANCE FOR FLASH FLOODING. STORMS WILL BE MOVING AT A GOOD CLIP...SO THE THREAT WILL BE ON THE LOW SIDE. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 234 PM MDT MON AUG 25 2014 FOR WEDNESDAY AND WEDNESDAY EVENING THE MODELS HAVE BECOME IN BETTER AGREEMENT WITH THE PLACEMENT OF THE LOW THAT REACHES CENTRAL UTAH BY 12Z ON WEDNESDAY. IT CONTINUES TO PROGRESS THROUGH THE REGION THURSDAY BY 12Z BRINGING AN ABUNDANT AMOUNT OF MOISTURE AHEAD OF IT WEDNESDAY AFTERNOON AND INTO THE EVENING. ALONG WITH THE MOISTURE THERE IS DECENT QG ASCENT AND INSTABILITY ON BOTH WEDNESDAY EVENING AND THURSDAY WHEN THE TROUGH MOVES OVER THE CWA. INCREASED POPS ON WEDNESDAY OVER MOUNTAINS AND OVER THE FAR NORTHEAST CORNER. OVER THE PLAINS AND FRONT RANGE ENOUGH WARMING OCCURS ALOFT THAT CONDITIONS WILL INCLUDE MORE RAIN SHOWERS WITH JUST A SLIGHT CHANCE OF THUNDERSTORMS EARLY WEDNESDAY. WILL KEEP TEMPERATURES BELOW SEASONAL NORMALS THROUGH THURSDAY WITH A MIXTURE OF RAIN AND SNOW SHOWERS OVERNIGHT WEDNESDAY INTO THURSDAY FOR AREAS ABOVE TIMBERLINE. PW VALUES ARE STILL HIGH WEDNESDAY THROUGH THURSDAY MORNING AT 0.80-1.00. THERE IS LIGHT STORM MOTION BETWEEN 7 AND 10 KTS SO A POSSIBLE PROLONGED HEAVY RAIN EVENT EXISTS FOR WEDNESDAY EVENING. SYSTEM WILL MOVE OUT OF THE CWA BY FRIDAY AFTERNOON WARMING TEMPERATURES. AS RIDGING MOVES IN AND SURFACE HIGH PRESSURE DOMINATES THE REGION LOOK FOR TEMPERATURES TO RETURN TO SEASONAL NORMALS OVER THE WEEKEND. && .AVIATION...(FOR THE TAFS THROUGH 18Z TUESDAY MORNING) ISSUED AT 234 PM MDT MON AUG 25 2014 THERE WILL BE A CHANCE FOR THUNDERSTORMS IN THE DENVER AREA THROUGH ABOUT 06Z...THOUGH THE BEST TIME WILL BE 22Z TO 02Z. HAIL...WIND GUSTS TO 40 KNOTS AND HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS. BECAUSE OF THE MOIST AIRMASS...LOW CLOUDS ARE EXPECTED AND FOG WILL BE POSSIBLE 09Z TO 15Z TUESDAY. IF LOW CLOUDS FORM...CEILINGS SHOULD BE LESS THAN 2000 FEET. THUNDERSTORMS WILL BE LIKELY AGAIN TUESDAY AFTERNOON AND EVENING ACROSS THE DENVER AREA. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MEIER LONG TERM...BOWEN AVIATION...MEIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 759 AM MDT MON AUG 25 2014 COZ030>051-261400- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 759 AM MDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO INITIALLY FORM OVER THE MOUNTAINS EARLY THIS AFTERNOON. THE STORMS WILL THEN SPREAD ONTO THE PLAINS LATER THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS TO 60 MPH. SOME LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT WILL REMAIN UNSETTLED TUESDAY THROUGH THURSDAY AS AN UPPER LEVEL TROUGH PASSES SLOWLY ACROSS THE STATE. THIS WILL BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY TUESDAY THROUGH THURSDAY. TEMPERATURES WILL CONTINUE TO BE BELOW SEASONAL NORMALS. FRIDAY THROUGH SUNDAY...A RIDGE OF HIGH PRESSURE BUILDING OVER THE WEST WILL BRING WARMER AND DRIER WEATHER BACK INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Denver radar (KFTG), 36 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538233, 538234.